MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S); INTRAVASCULAR ADMINISTRATION SET
Catalog Number MZ5303
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/15/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd maxzero multi-fuse pressure rated extension set with needleless connector(s) had leakage.The following information was provided by the initial reporter: during the injection of medication, the product leaked at the luer lock.The extension was cut and a new catheter was inserted.Additional information received from the customer: could you confirm how the defect was identified? the defect was identified when sodium chloride was injected into the patient, at which point the department became aware of the leak.Could you confirm when the defect was identified, during priming or during infusion? if it occurred during infusion, at what point? during infusion, at the time of injection.Could you confirm whether there is any visible damage to the device, such as cracks, chips or deformation of the piston? upon receipt of the device, we noticed that the luer lock was ¿misaligned¿.Could you confirm what substance was being infused at the time of the incident? i believe it was sodium chloride.Did the patient suffer any harm? the patient had to be reinfused.Was the user present and able to intervene at the time of the incident? the user was present and intervened directly.Was there an external leak? yes, at the luer lock.Was there any under-infusion? i don't think so.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation result: one mz5303 sample was received for investigation in opened packaging from lot 24059476.The male luer was severed from the received set and not returned; some residual fluid was present in the set.The customer reported that "during the injection of a medication, the product leaked from the luer lock".As part of the investigation, the customer provided a photograph and video of the affected sample.Analysis of the video confirmed the customer's experience as leakage could be seen at the maxzero tubing joint.Additional information provided by the customer also noted that the maxzero was "misaligned" on the tubing, and that leakage occurred at the beginning of infusion.Visual inspection of the returned sample confirmed the customer's description of the maxzero being misaligned with the rest of the extension set.Furthermore when subjected to leakage testing, leakage was confirmed at the maxzero joint to the female luer.The details of this feedback were forwarded to the manufacturing site for investigation.Their analysis confirmed that the leakage is likely to have been caused by the maxzero not being correctly screwed onto the female luer of the affected joint during manufacture.This is a manually performed assembly step and is likely to have occurred due to human error.A review of the production records for lot 24059476 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Please note, since the manufacture of the reported lot, the product has been transferred to an alternative manufacturing site; however the quality team will continue to monitor the incoming feedback and remain vigilant to reports of this nature.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the mz5303 set in the past 12 months.

Brand Name
BD MAXZERO MULTI-FUSE PRESSURE RATED EXTENSION SET WITH NEEDLELESS CONNECTOR(S)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22606066
Report Number9616066-2025-02131
Device Sequence Number15844038
Product Code FPA
UDI-Device Identifier10885403230561
UDI-Public(01)10885403230561(11)240528(17)270528(10)24059476
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K140831
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue NumberMZ5303
Device Lot Number24059476
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown